Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

mizzbuddy

Veteran Member
  • Posts

    88
  • Joined

  • Last visited

Reputation

0 Neutral
  1. Cherie, I read your post and immediately my heart sank to the bottom of my stomach. I'm so, so very sorry to hear this upsetting news. Please know that I'm thinking of you and hoping for the very best. Please keep us posted. What's also upsetting and disturbing about your story is the way in which your lab results were overlooked or ignored in the past. (My first reaction when I read that was to go pull out all my medical records and go over them with a fine tooth comb....of course the onl
  2. Another suggestion: now that I take spiro at night, I have to get up 9 out of 10 nights around 3am to pee. So I started drinking a big cup of water while I'm up and I have found that it really makes me feel so much better in the AM, especially if I have had a couple glasses of wine or beers the night before. This is something I wish I had done even before taking spiro! Good luck!
  3. Hi Seabird, it's me again. Your story and mine are so similar. Yet another thing we have in common is that my husband and I also found out a couple years ago that we are "fertility challenged." That's why I'm not on BCP. Knowing our fertility history (or rather infertility history), both my derm and OB/GYN thought BCP would be overkill for me. The other thing that's remarkably similar is the way in which you described your skin's reaction to beards and other irritants. The same exact thing
  4. I'm 38 years old, have been taking spiro daily for acne for over a year, and I assure you I am most definitely not dead, nor do I have kidney disease. In fact, I have been getting bloodwork done regularly to check for renal function and the results have been perfectly normal all along. Do you have a history of renal failure in your family? Or any other kidney disease? If so, I would imagine that a drug like spiro (along with plenty other seemingly harmless OTC drugs like Advil which are proc
  5. Ditto. I have also had the same experience while being on spiro that you mentioned -- where I will just drink a couple of beers after dinner and feel surprisingly buzzed. Water does help counter this effect. I drink moderately pretty regularly and so far, all the results from my bloodwork have been perfectly normal. Just be sure to take it easy at first and see how your body responds to the sprio.
  6. I agree, Peachy. My ob/gyn and I had a rather lengthy discussion about me taking spiro right after my derm prescribed it to me, including whether or not I should go on BCP, or what might happen if I should become pregnant while taking spiro, etc., etc. This infertility thing was never mentioned by her or my derm or even my pharmacist. And I know if intertility is a side effect of spiro, my ob/gyn would surely have mentioned it because about 2 years ago I underwent extensive, invasive, annoyin
  7. Hi, so sorry you're so upset. I can certainly relate. To quote my dermatologist, sometimes these things just happen in spite of ourselves. In other words, it's not anything you've done or didn't do. It's simply beyond our control. At any rate, I think it is way too soon to tell if spiro is working for you or not. For me the first 3 months on spiro were pretty bad and if that's all I had to go by, I would have to say that spiro was a complete, utter, miserable failure. But after 5-6 months
  8. For many years I have been eating a potassium rich diet (bananas, tomatoes, nuts, raisins, cabbage, spinach, etc.) which is quite healthy and therefore I was pretty reluctant to change it when I started spiro. Rather than change my diet, I decided to wait and see what the results were from my bloodwork and let my doctor whether or not I needed to alter my diet. But the results came back perfectly normal. And I've been getting bloodwork done regularly the whole time I've been on spiro (for ove
  9. Hi, I have blood pressure that has always been on the low side of normal -- similar to yours. Usually somewhere between 90/60 to 110/70. For several months I took only 50 to 75 mg/day of spiro and had absolutely no side effects at all. But recently (about 2 months ago), I went from 75 to 100 mg and only then did I feel tired, sluggish, and a little run down. This feeling was especially noticable when I was exercising. But after a couple weeks, I felt fine again. Good luck! I think you wi
  10. Hot weather when there's either humidty and/or sweat involved or hot weather when there is direct sunlight and/or sunscreen involved causes my face to break out worse than during fall through spring when it is cooler, dryer, and less sunny here (Cincinnati, OH). Your breakout could be a result from all the factors you desribed. I would call your doctor and see if they can advise anything that you haven't already done (like maybe a course of antibiotics or something?). Good luck -- I hope you
  11. Hi Kathy, just wanted to give you some reassurance and encouragement. Yes, 2-4 weeks after starting spiro, my acne was worse than before...or at least worse than it bad been in a few years. Over the past 20 years I have had far worse bouts of acne than the IB I experienced with spiro. I took Accutane 3X and tried just about everything else during those 20 years but nothing ever seemed to work long term. So I started spiro June '07 when my derm and I decided I had nothing to lose and we both
  12. Hi, I take 100 mg of spiro after dinner or before bedtime. 9 times out of 10 I have to get up and go to the bathroom about half way through the night. But even before I took spiro, I'd say about 6 times out of 10 I'd have to get up to use the bathroom. So this isn't anything new to me nor does it bother me that much.
  13. Hey Cherie, That is very interesting. Like you I have always taken my full dose once a day, usually in the evening after dinner or right before bed. That method has been working quite well for me for about a year. I do have to get up one time during the night to pee but even before I was taking spiro, I often had to do that. After I use the bathroom though, I've gotten into the habit of drinking a full glass of water before going back to bed. I think that has helped me to feel better (hydra
  14. Agreed, keep taking the spiro. I took a special time released version of doxy called doryx but I was only on 100 mg/day and it seemed to work very quickly and effectively which makes no sense at all because it wasn't working very well when I was taking it before beginning the spiro. Go figure. I think you will get some relief soon. I have to admit I was a little taken aback by the IB I had as well because I had read several posts and reviews on this site before taking spiro where users wrote
  15. That seems pretty reasonable. But it stinks that you have to drive 2 hours! I hope the extra 25 mg does the trick for you. It's helped me a lot each time I've upped my dose. I'm up to 100 mg/day now but my derm and I talked about going back to 75 mg/day during fall, winter, and spring. My skin was practically from late winter through spring until it got warm and then I could tell my face was getting oily and sweaty again and I had a little breakout at the beginning of JUne. It's totally
×